MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161207
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device catheter of the gore® excluder® iliac extender component pll161207/18865617 has not yet been returned to gore for a device evaluation.However, the gore dryseal flex introducer sheath dsf(12/33)/unk also involved in this event as well as the deployed endoprosthesis have been returned and are currently being investigated.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.Due to a partly aneurysmatic common iliac artery on the left patient side, it was decided to perform an extension reaching to the level of the iliac artery bifurcation.A gore® excluder® iliac extender component pll161207 was advanced to the intended location and reportedly deployed safely outside of the gore dryseal flex introducer sheath dsf(12/33).Following deployment, and for the first few centimeters, there were no problems retracting the device catheter but then severe resistance was met.To overcome the resistance, the attempt was made to retract the device catheter with force back into the sheath, realizing that the pll endoprosthesis, believed to have been released from the catheter during deployment, was also pulled back again into the sheath.This was confirmed by fluoroscopy imaging.To remedy the situation, it was decided to remove the sheath and retrieve from it the device catheter and the deployed pll device.Reportedly, a new sheath was subsequently advanced into the patient and a new stent graft was deployed at the intended location.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The delivery system comprising of the delivery catheter and the deployment knob with attached deployment line of the gore® excluder® iliac extender component (b)(4) were not returned to gore for an evaluation.Only the deployed stent graft and the gore dryseal flex introducer sheath dsf(12/33)/unk were available.An engineering evaluation was performed and the device evaluation showed that there was no damage to the leading end of the introducer sheath.The stent graft was fully deployed.No irregularities were noted on the deployed stent graft which were consistent with the stent graft being attached to the delivery catheter after deployment.The returned stent graft had some tape delamination on the distal end.The damage to the tape seen is not likely the cause of the reported catheter withdrawal interference.There were no irregularities seen in the deployment line stitch holes in the deployment sleeve.The deployment sleeve was detached at the distal end of the deployed device.The sleeve had been torn out of the suture attaching it to the stent graft.The suture was still intact attached to the stent graft.The sleeve was still attached to the deployed device at the proximal end.The physician¿s observation that the stent graft was still attached to the delivery catheter after deployment could not be confirmed with the currently available information.The cause for the catheter withdrawal interference could not be determined with the available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8932814
Report Number3013164176-2019-00109
Device Sequence Number13520227
Product Code MIH
UDI-Device Identifier00733132618798
UDI-Public00733132618798
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Catalogue NumberPLL161207
Device Lot Number18865617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age82 YR